STD Channel
Topics & Medications
Quicklinks
Related Channels

Skyla Overdose

It is not likely that someone would overdose on Skyla. There have not been any reported cases of an overdose on this product at this time. Even when large amounts of the hormone in this intrauterine device are taken by mouth, it does not appear to cause any serious problems. However, seek medical attention if you believe you have overdosed on this product.

Can You Overdose on Skyla?

Skyla™ (levonorgestrel-releasing intrauterine system) is a prescription, low-dose, hormone-releasing intrauterine device (IUD). It is not likely that someone would overdose on this medication.
 

Effects of an Overdose

There have been no reported cases of an overdose with Skyla. Therefore, it is not known exactly what to expect if an overdose were to occur. As mentioned previously, this type of overdose is highly unlikely.
 
Skyla is placed in the uterus by your healthcare provider. Once in the uterus, it slowly releases only a small amount of the hormone levonorgestrel. Levonorgestrel is a progestin hormone that is also found in several birth control pills. Even when taken by mouth, overdoses of levonorgestrel do not usually cause serious problems.
 

Treatment Options for a Skyla Overdose

If a Skyla overdose is suspected, the device will be removed. If treatment is needed, it will likely involve supportive care, which consists of treating any symptoms that occur as a result of the overdose. This type of treatment is highly individualized.
 
Remember, it is important that you seek medical attention immediately if you believe that you may have overdosed on this medication.
 
9 Signs You May Have Inattentive Type Adult ADHD

Skyla Birth Control Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2019 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.